Supplement-Abstract 9

Postherpetic oral ulcers misdiagnosed as pemphigus in a patient with rheumatoid arthritis under bucillamine therapy

 

 

Autoimmune bullous disease is sometimes seen in patients with rheumatoid arthritis (RA). In addition, pemphigus can be induced by certain disease modifying anti-rheumatic drugs (DMARDs) for RA, such as thiol compounds. Antibodies against desmogleins are occasionally detected in the sera of drug-induced pemphigus patients. We herein describe a case which showed ulceration following herpes zoster in the oral cavity of a patient with RA under treatment with bucillamine. The patient was misdiagnosed with pemphigus in another clinic, because of mucous membrane lesions and positive circulating levels of anti-desmoglein-1 IgG. Clinicians should know that circulating antibodies against desmogleins can be detected, although at low titers, in the sera of patients under therapies with certain drugs.


CONTENT

SERVICES

Other Resources

Our Dermatology Online

Home
Current Issue
All Issues
Instruction for authors
Submit Manuscripts
Ethics in Publishing
For Reviewers
Readers
About
Editors & Publishers 
Statistics
Copyright
Contact Us